Jump to content
CrazyBoards.org
Beth45

anti-depressant nightmare/

Recommended Posts

2 minutes ago, Beth45 said:

Just chuckled when I read what you wrote.  "We can try Rexulti or Abilify but the Abilify causes weight gain but not the Rexulti." "None of my patients have complained of weight gain on Rexulti."  Said my NP!

Freakin idiot. Lol when you google the side effects wt gain is the top one listed!

Edited by DammitJanet

Share this post


Link to post
Share on other sites

If we are being honest, ALL psych meds have the potential for causing weight gain. Rexulti is said to have fewer side effects than Abilify including less weight gain. But Abilify itself is not known to be a major weight gainer. So, yes, you can gain weight from Rexulti but the chance and amount of weight gain are at the bottom or near the bottom for atypical antipsychotics.

Share this post


Link to post
Share on other sites
5 minutes ago, DammitJanet said:

Freakin idiot. Lol when you google the side effects wt gain is the top one listed!

And he said.... "Dont Google it.".....

Share this post


Link to post
Share on other sites

I didn’t gain weight from ability. And actually was losing weight on seroquel. So, definitely, YMMV with ALL meds. You’ll never know til you try. 

  • Like 1

Share this post


Link to post
Share on other sites
1 minute ago, Beth45 said:

And he said.... "Dont Google it.".....

Of course he did. 

Share this post


Link to post
Share on other sites
7 minutes ago, jt07 said:

If we are being honest, ALL psych meds have the potential for causing weight gain. Rexulti is said to have fewer side effects than Abilify including less weight gain. But Abilify itself is not known to be a major weight gainer. So, yes, you can gain weight from Rexulti but the chance and amount of weight gain are at the bottom or near the bottom for atypical antipsychotics.

Every single person I’ve talked to has gained considerable weight on Rexulti, whereas abilify has been very few. When you have or have previously had a BAD problem with weight, I tend to be very wary. And pushy with the pdoc. I’ve not gained with Geodon and I always tell others to try it first if possible. 

And I’m still struggling with eating, due to possibly Viibryd. Not sure which one...but I will narrow it down and drop the offending drug ASAP. 

Edit again: dropping that much weight makes it a huge priority not to have a repeat. 

Edited by DammitJanet

Share this post


Link to post
Share on other sites

You will never know until you try....I was on Zyprexa for years and never gained weight...in fact clozapine is the only psych med that has made me gain major weight. 

  • Like 1

Share this post


Link to post
Share on other sites

All very true. I would and have tried them and watched appetite carefully then narrowed it down. Try them and see how you fare. Sorry, I just get caught up in trying to rescue my gastric bypass buddies the horror of gaining weight again. So far I’ve managed to keep off 90% of the weight! Just be careful. 

Share this post


Link to post
Share on other sites
13 hours ago, Rabbit37 said:

I didn’t gain weight from ability. And actually was losing weight on seroquel. So, definitely, YMMV with ALL meds. You’ll never know til you try. 

Sorry but what does YMMV mean?  I feel like a 47 yr old dinosaur trying to figure out these abbreviations. 🧐

13 hours ago, CeremonyNewOrder said:

You will never know until you try....I was on Zyprexa for years and never gained weight...in fact clozapine is the only psych med that has made me gain major weight. 

I agree and that is why I am still taking the Rexulti.   It's been about a week and nothing so far.  My beloved cat is very I'll so I have been either crying my eyes out or cleaning up a storm!  At least I haven't had the hungry horrors and that's probably because my stomach is in knots over my baby.

  • Sad 1

Share this post


Link to post
Share on other sites
13 hours ago, jt07 said:

If we are being honest, ALL psych meds have the potential for causing weight gain. Rexulti is said to have fewer side effects than Abilify including less weight gain. But Abilify itself is not known to be a major weight gainer. So, yes, you can gain weight from Rexulti but the chance and amount of weight gain are at the bottom or near the bottom for atypical antipsychotics.

I agree with you.  I lost a shit load of weight when I first was given Prozac but the 3rd time around I am eating my face off!  So I guess it all depends on how you react to the medication. 

  • Like 1

Share this post


Link to post
Share on other sites
18 minutes ago, Beth45 said:

Sorry but what does YMMV mean?  I feel like a 47 yr old dinosaur trying to figure out these abbreviations. 🧐

 

Sorry! “Your Mileage May Vary”. Just means that the benefits you get from a med can and will be different from someone else’s experience. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×